Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: i cant even smile. SLS

Posted by Alexei on April 26, 2012, at 13:50:32

In reply to Re: i cant even smile. Alexei, posted by SLS on April 25, 2012, at 17:50:23

> The same is true of combining Parnate and desipramine. Traditionally, one either begins taking both drugs at the same time or establishes the desipramine first. Personlly, I have added desipramine to ongoing Parnate therapy without adverse effect. There is some indication that for TRD cases, the combination of Parnate and desipramine is more effective than either one alone. Because Parnate alone is capable of precipitating spontaneous hypertensive reactions, it is prudent to monitor blood pressure for the first few days when desipramine is added.
>
> http://apt.rcpsych.org/content/4/6/320.full.pdf
>
> "Combining TCAs and MAOIs
> The combination of TCAs and MAOIs has been in
> use since the 1960s when the efficacy of this
> regime was first strongly advocated. Although the
> combination of MAOIs and TCAs is reported to be
> hazardous, the risks of significant interaction can
> be minimised if reasonable precautions are
> taken. These include avoiding imipramine and
> APT(1998),vol.4,p.324 Coiveti
> clomipramine, and starting the drugs together at low
> dose or adding the MAOI cautiously to established
> TCA treatment (see Chalmers &Cowen, 1990).
> In patients not selected for treatment resistance
> the combination of MAOIs and TCAs does not
> appear to confer additional therapeutic benefit over
> either drug used alone. However, Sethna (1974)
> carried out an open study of MAOI-TCA treatment
> in 12 patients with depression who had failed to
> respond to either TCAs or MAOIs given separately
> (or electroconvulsive therapy (ECT) in 10 cases). At
> follow-up periods of 7-24 months, nine subjects
> were reported to be without significant depressive
> symptomatology. Most of these subjects had chronic
> non-melancholic depression with prominent
> anxiety symptoms.
> In addition to these series, case reports continue
> to appear where it seems well documented that a
> patient has failed to respond to either a TCA or an
> MAOI given alone, but achieves a good clinical
> response when both drugs are used together (Tyrer
> & Murphy, 1990). Therefore, although controlled
> evidence is lacking, it seems likely that individual
> patients with refractory depression are helped by
> MAOI-TCA combinations. Generally, the adverse
> effects of the combination are no worse than with
> either drug alone, although weight gain and
> postural hypotension may be more troublesome.
> Conversely, if an MAOI is given with a TCA such as
> amitriptyline or trimipramine, MAOI-induced
> insomnia may be prevented.
> There is less information about the combination
> of other antidepressants with MAOIs. However,
> trazodone in doses of 50-150 mg is fairly commonly
> used to treat MAOI-induced insomnia and is
> generally well-tolerated (Nierenberg &Keck, 1989)."
>
>
> - Scott

Thank you for this. The only concern would be postural hypotension.... since both drugs can cause it. Would it be possible to remain on vyvanse?

What would make desipramine the preferred TCA? I know it is one of the most potent NRI's. Could low dose seroquel be used for insomnia?

You can probably notice I'm getting weary of trying to find an ssri/snri that works, lolz. Haven't tried pristiq, though.

Thank you...


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Alexei thread:1016383
URL: http://www.dr-bob.org/babble/20120425/msgs/1016483.html